Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 26, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Nov 30, 2014, 3:42 AM CST for 35 counties in Minnesota; 9 counties in Wisconsin. It took effect at Dec 1, 2014, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2014, 3:42 AM CST (09:42 UTC)
- In effect from
- Dec 1, 2014, 12:00 AM CST
- Expired
- Dec 1, 2014, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
All 44 counties
Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 32 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS43 KMPX 300942 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 342 AM CST SUN NOV 30 2014 ...COLD WIND CHILLS MONDAY MORNING... .THE COMBINATION OF COLD AIR AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES NEAR 25 BELOW ZERO ACROSS CENTRAL MINNESOTA AND NORTHWEST WISCONSIN ON MONDAY MORNING. MNZ041>045-047>050-052-053-055-WIZ014>016-301745- /O.NEW.KMPX.WC.Y.0026.141201T0900Z-141201T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-ISANTI-CHISAGO-SWIFT-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...CAMBRIDGE...CENTER CITY...BENSON...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH 342 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED...SENSITIVE SKIN. && $$ JRB
5 follow-up statements
570 WWUS43 KMPX 301656 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1056 AM CST SUN NOV 30 2014 ...COLD WIND CHILLS TONIGHT THROUGH MONDAY MORNING... .THE COMBINATION OF COLD AIR AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES NEAR 25 BELOW ZERO ACROSS CENTRAL MINNESOTA AND NORTHWEST WISCONSIN ON MONDAY MORNING. MNZ051-054-056>058-064-010100- /O.EXA.KMPX.WC.Y.0026.141201T0900Z-141201T1500Z/ SHERBURNE-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE- INCLUDING THE CITIES OF...ELK RIVER...MADISON...MONTEVIDEO... WILLMAR...LITCHFIELD...GRANITE FALLS 1056 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$ MNZ041>045-047>050-052-053-055-WIZ014>016-010100- /O.CON.KMPX.WC.Y.0026.141201T0900Z-141201T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-ISANTI-CHISAGO-SWIFT-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...CAMBRIDGE...CENTER CITY...BENSON...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH 1056 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$
449 WWUS43 KMPX 302033 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 233 PM CST SUN NOV 30 2014 ...COLD WIND CHILLS TONIGHT THROUGH MONDAY MORNING... .THE COMBINATION OF COLD AIR AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES NEAR 25 BELOW ZERO ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT INTO MONDAY MORNING. MNZ059>063-065>070-073>078-WIZ023>028-010445- /O.EXB.KMPX.WC.Y.0026.141201T0900Z-141201T1600Z/ WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 233 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$ MNZ041-042-047>049-054>057-064-010445- /O.EXT.KMPX.WC.Y.0026.141201T0600Z-141201T1600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS 233 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$ MNZ043>045-050>053-058-WIZ014>016-010445- /O.EXT.KMPX.WC.Y.0026.141201T0900Z-141201T1600Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- MEEKER-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...LITCHFIELD... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 233 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACTS...EXPOSED SKIN MAY BECOME FROST BITTEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$
221 WWUS43 KMPX 010313 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 913 PM CST SUN NOV 30 2014 ...COLD WIND CHILLS TONIGHT THROUGH MONDAY MORNING... .THE COMBINATION OF COLD AIR AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES NEAR 25 BELOW ZERO ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT INTO MONDAY MORNING. MNZ041-042-047>049-054>057-064-011115- /O.CON.KMPX.WC.Y.0026.141201T0600Z-141201T1600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS 913 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACT...EXPOSED SKIN MAY BECOME FROST BITTEN WITH PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$ MNZ043>045-050>053-058>063-065>070-073>078-WIZ014>016-023>028- 011115- /O.CON.KMPX.WC.Y.0026.141201T0900Z-141201T1600Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...LITCHFIELD... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 913 PM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. * WIND CHILL VALUES...NEAR 25 BELOW ZERO. * MAIN IMPACT...EXPOSED SKIN MAY BECOME FROST BITTEN WITH PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$ BORGHOFF
254 WWUS43 KMPX 010917 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 317 AM CST MON DEC 1 2014 ...COLD WIND CHILLS THROUGH LATE THIS MORNING... .THE COMBINATION OF COLD AIR AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES NEAR 25 BELOW ZERO ACROSS MUCH OF CENTRAL INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH DAYBREAK THIS MORNING. MNZ041>045-047>070-073>078-WIZ014>016-023>028-011600- /O.CON.KMPX.WC.Y.0026.000000T0000Z-141201T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 317 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...NEAR 25 DEGREES BELOW ZERO. * MAIN IMPACT...EXPOSED SKIN MAY BECOME FROST BITTEN WITH PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE TO DRESS APPROPRIATELY AND COVER EXPOSED... SENSITIVE SKIN. && $$
075 WWUS43 KMPX 011553 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 AM CST MON DEC 1 2014 ...THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM AS WIND CHILL VALUES CONTINUE TO MODERATE... .THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM. WIND SPEEDS CONTINUE TO DECREASE ACROSS THE AREA AS TEMPERATURES WARM. AS A RESULT...WIND CHILL VALUES CONTINUE TO MODERATE. MNZ041>045-047>070-073>078-WIZ014>016-023>028-011700- /O.EXP.KMPX.WC.Y.0026.000000T0000Z-141201T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 953 AM CST MON DEC 1 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. * WIND CHILL VALUES...CONTINUE TO MODERATE AND ARE NO LONGER REACHING ADVISORY THRESHOLDS. * OTHER IMPACTS...ACTUAL AIR TEMPERATURES AND WIND CHILLS REMAIN QUITE COLD. DRESS APPROPRIATELY FOR THE CONDITIONS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Nov 29, 11:44 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 29, 11:44 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CST SAT NOV 29 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 312 PM CST SAT NOV 29 2014 BY MID AFTERNOON...BAGGY AND WEAK SURFACE LOW PRESSURE MOVING ACROSS THE STATE FROM WEST TO EAST...WITH THE ARCTIC COLD FRONT PUSHING INTO WESTERN MINNESOTA. ESSENTIALLY ALL AREAS WEST OF THE TWIN CITIES METRO HAVE AT LEAST STARTED SHOWING A WESTERLY WIND. IN THE NORTHWEST SECTION OF THE FA...IN THE GREATER ALEXANDRIA AREA...THE TRUE POST FRONTAL WINDS HAVE ALREADY BEGUN. THE TURN TO THE NORTHWEST WIND DIRECTION HAS HALTED THE WARMING TEMPERATURES...WITH MUCH OF THE THAT AREA NOT ACTUALLY REACHING THE FREEZING MARK. FURTHER SOUTH...THE WARM FRONT DID LIFT THROUGH A PORTION OF SOUTHERN MINNESOTA...WITH MID 40S REACHED ALONG THE I-90 CORRIDOR. IN WESTERN WISCONSIN AND FAR EASTERN MINNESOTA...AN AREA OF STRATUS/FOG DEVELOPED AND PUSHED NORTH THROUGH THE MORNING. THIS HAS SUPPRESSED TEMPERATURES IN WESTERN WISCONSIN...BUT SKIES CONTINUE TO CLEAR THERE SO MOST OF THAT AREA SHOULD HAVE NO PROBLEM GOING ABOVE FREEZING BEFORE THE FRONT ARRIVES. WITH THE ARCTIC FRONTAL PASSAGE...TEMPERATURES WILL SLOWLY DECREASE BUT WONT PLUNGE IMMEDIATELY THIS EVENING. THAT WILL COME MOSTLY OVERNIGHT AS WILL A TIGHTER PRESSURE GRADIENT...SO EXPECT THE GUSTINESS TO INCREASE OVERNIGHT. THE NORTHWEST WIND WILL BE STRONGEST TOMORROW WITH WIDESPREAD SPEEDS OVER OF 15-25MPH WITH SOME GUSTS TO 30MPH. WITH THE TEMPERATURES CRASHING...WIND CHILL VALUES BELOW ZERO ARE EXPECTED THROUGH THE DAY. WITH SUCH DRY AIR IN PLACE AND LIMITED MOISTURE...NO PRECIPITATION IS EXPECTED OTHER THAN A FEW POSSIBLE FLURRIES BEING SQUEEZED OUT OF THE LOW LEVEL STRATUS DECK /UNDERNEATH THE MID LEVEL DRY AIR/. THE CLOUDS CLEAR TOWARD SUNDAY AFTERNOON...WITH THE COLD AND WIND BEING THE MAIN STORY INTO SUNDAY NIGHT. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 312 PM CST SAT NOV 29 2014 ARCTIC HIGH PRES WILL PREVAIL SUN NIGHT THRU MON NIGHT...FOLLOWED BY RETURN FLOW GOING INTO THE MIDDLE OF NEXT WEEK WITH MODERATING TEMPERATURES. THE ONLY PRECIPITATION CONCERN COMES THU/THU NIGHT WITH A WEAK SYSTEM COMING THROUGH THAT IS SHOWING LOW-CONFIDENCE SOLUTIONS FOR NOT ONLY IF PRECIP IS TO OCCUR BUT ALSO P-TYPE. HIGH PRES DROPPING IN FROM WRN CANADA WILL SLIDE EWD ACRS THE NRN TIER STATES SUN NIGHT THEN OVER MN ON MON AND WI MON NIGHT. FRIGID AIR ALOFT...TO THE TUNE OF -15 TO -20 DEG C AT H85...WILL MOVE ACRS THE AREA SUN NIGHT INTO MON. WINDS WILL NOT SHUT DOWN COMPLETELY SUN NIGHT INTO MON...ALLOWING NW 10-15KT WINDS TO CONTINUE OVERNIGHT WITH A DECENT PRES GRADIENT CONTINUING AHEAD OF THE INCOMING HIGH PRES AREA. WITH MIN TEMPS DROPPING TO -5 TO -10 DEG F FOR LOWS MON MRNG...WIND CHILLS WILL EASILY DROP TO THE -15 TO -25 DEG F RANGE FOR MON MRNG. THIS WILL EASILY BE THE COLDEST WIND CHILLS EXPERIENCED THIS SEASON...AND IS VERY CLOSE TO WIND ADVY CRITERIA. NOT LOOKING FOR ANY WIND CHILLS BELOW -30 DEG F SO HAVE OPTED TO ADD MENTION OF THE WIND CHILLS IN THE HAZARDOUS WX OUTLOOK /HWO/ AND LEAVE THINGS AT THAT POINT ATTM. MON WILL BE THE COLDEST DAY OF THE UPCOMING WEEK WITH HIGH TEMPS IN THE SINGLE DIGITS AREA-WIDE...EXCEPT POSSIBLY HITTING DOUBLE-DIGITS NEAR THE SD BORDER. HIGH PRES WILL SLIDE OFF TO THE E MON NIGHT INTO TUE...ALLOWING A WARMER SLY FLOW TO START MODERATING TEMPS GOING INTO THE REST OF THE WEEK. A WEAK CDFNT LOOKS TO APPROACH FROM THE W BEHIND THIS HIGH BUT IT WILL BE ANCHORED BY ONE LOW PRES CENTER WELL N INTO CANADA AND ANOTHER LOW PRES CENTER OVER THE TX/OK PANHANDLES. BOTH LOWS ARE TOO FAR AWAY TO HAVE ANY SIGNIFICANT IMPACT OTHER THAN AN INCRS IN CLOUD COVER. SOME MODELS TRY TO SQUEEZE OUT A HUNDREDTH OR SO OVER THE NRN TIER OF THE WFO MPX CWFA TUE BUT THERE IS NOT A LOT OF EVIDENCE TO SUPPORT PRECIP...EVEN FLURRIES...SO HAVE CONTINUED A DRY FCST. THE LONGWAVE UPR LEVEL TROF PUSHING THIS FRONT ALONG WILL SWING THRU THE UPR MISS RIVER VALLEY DURG THE DAY WED...AGAIN FOLLOWED BY HIGH PRES FOR WED NIGHT. THE MAIN CONCERN FOR PRECIP COMES THU INTO THU NIGHT AS A DEVELOPING SRN PLAINS LOW PRES CENTER TRIES TO PUSH N WHILE A SHORTWAVE TROF AXIS SHIFTS EWD THRU THE CENTRAL CONUS. THERE IS SOME AGREEMENT AMONG THE GFS/EC/GEM THAT A WEAK SFC TROF WILL PUSH THRU THE UPR MISS RIVER VALLEY THU INTO THU EVE...WITH JUST ENOUGH MOISTURE TO PRODUCE PRECIP. MODEL RUN CONSISTENCY IS NOT GREAT BUT ENOUGH TO WARRANT SLGT CHC POPS FOR THE ENTIRE CWFA. THE NEXT CONCERN BECOMES P-TYPE. ALL MODELS INDICATE VIRTUALLY NO WARM AIR ALOFT TO PROMOTE -IP OR LEGITIMATE -FZRA. HOWEVER...MAINLY THE GFS SHOWS THAT THERE MAY BE A LACK OF ICE PRESENT ALOFT /OR DRY AIR ALOFT/. THIS WOULD GIVE RISE TO THE IDEA OF -FZDZ ALONG WITH -SN. HOWEVER...WITH MODEL AGREEMENT NOT VERY HIGH ALONG WITH CONFLICTING IDEAS ABOUT MOISTURE ALOFT...HAVE HELD OFF THE MENTION OF -FZDZ AND AM ADVERTISING SOLELY -SN ATTM. THIS IS ALSO AFTER COLLAB WITH SURROUNDING OFFICES. THIS THINKING MAY STILL CHANGE IN LATER FCSTS. AFTER THU NIGHT...HIGH PRES ONCE AGAIN REGAINS CONTROL AND DRY WX IS EXPECTED FOR THE END OF THE WEEK. AS FOR TEMPS AFTER TUE...HIGHS WILL GENERALLY RANGE FROM THE UPR TEENS TO UPR 20S AS TEMPS AT ALL LOW- AND MID- LEVELS INCRS BUT AM NOT LOOKING FOR HIGHS TO HIT THE FREEZING MARK BEFORE THE END OF THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1139 PM CST SAT NOV 29 2014 MVFR CIGS EXTEND ACROSS JUST ABOUT ALL OF SOUTHERN MINNESOTA...BUT THERE ARE SEVERAL BREAKS DEVELOPING ACROSS CENTRAL SECTIONS OF THE STATE. FOG HAD DEVELOPED EARLIER ACROSS WESTERN WI WHICH LED TO IFR/LIFR CONDITIONS. THOSE HAVE IMPROVED A BIT BUT MVFR CONDITIONS WILL CONTINUE THROUGH THE REST OF THE NIGHT. VFR RETURNS AREA WIDE BY SUNDAY MORNING. KMSP...MVFR CIGS EXPECTED ON AND OFF FOR MUCH OF THE OVERNIGHT...BUT VFR CONDITIONS WILL ARRIVE SUNDAY MORNING AND PERSIST THROUGH THE REST OF THE PERIOD. /OUTLOOK FOR KMSP/ MON...VFR. WINDS LGT/VAR BECOMING S 5-15KT LATE. TUE...VFR. WINDS S 10KT. WED...VFR. WINDS NW AT 5-10KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...SPD LONG TERM...JPC AVIATION...BORGHOFF
Hazardous weather outlook, Nov 29, 4:11 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 411 PM CST SAT NOV 29 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 302215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 411 PM CST SAT NOV 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR WILL MOVE INTO THE AREA STARTING SUNDAY AND PERSIST THROUGH MONDAY. IN PARTICULAR...LOW TEMPERATURES EARLY MONDAY MORNING WILL LIKELY FALL INTO THE SINGLE DIGITS BELOW ZERO. WITH NORTHWEST WINDS OF 10 TO 15 MPH EXPECTED AT THAT TIME...WIND CHILL VALUES AROUND DAYBREAK MONDAY MORNING ARE EXPECTED TO FALL TO 15 TO 25 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.